Alert archive / Virginia / Flash Flood Warnings in 2009
Flash Flood Warning 97, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Aug 21, 2009, 11:26 PM EDT for Floyd County, Montgomery County, Virginia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 21, 2009, 11:26 PM EDT (03:26 UTC)
- Expired
- Aug 22, 2009, 2:36 AM EDT
- In force
- 3 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Floyd County, VA, Montgomery County, VA
The radar
The Roanoke radar (KFCX), 20 km from the middle of the area, began a volume at 03:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 3.4 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 221 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1291 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KRNK 220326
FFWRNK
VAC063-121-220930-
/O.NEW.KRNK.FF.W.0097.090822T0326Z-090822T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
1126 PM EDT FRI AUG 21 2009
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WESTERN FLOYD COUNTY IN SOUTHWEST VIRGINIA
SOUTH CENTRAL MONTGOMERY COUNTY IN SOUTHWEST VIRGINIA
* UNTIL 530 AM EDT SATURDAY.
* AT 1124 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PILOT...INDIAN VALLEY...ALUM RIDGE...WILLIS AND RINER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.
&&
LAT...LON 3690 8060 3691 8060 3698 8049 3709 8039
3707 8026 3692 8033 3680 8051
$$
DS2 follow-up statements
000
WGUS71 KRNK 220436
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1236 AM EDT SAT AUG 22 2009
VAC063-121-220930-
/O.CON.KRNK.FF.W.0097.000000T0000Z-090822T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FLOYD VA-MONTGOMERY VA-
1236 AM EDT SAT AUG 22 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 AM EDT FOR
SOUTHERN MONTGOMERY AND WESTERN FLOYD COUNTIES...
AT 1233 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATE THE
HEAVIEST RAIN HAS EXITED THE WARNED AREA. THE THREAT OF FLASH
FLOODING IS NOT OVER THOUGH. RUN OFF FROM THE RECENT HEAVY RAINS
STILL IS COLLECTING IN STREAMS AND DITCHES. THUS...THE FLASH FLOOD
WARNING CONTINUES.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PILOT
...INDIAN VALLEY...ALUM RIDGE...WILLIS AND RINER
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 3690 8060 3691 8060 3698 8049 3709 8039
3707 8026 3692 8033 3680 8051
$$
DS000
WGUS71 KRNK 220636
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
236 AM EDT SAT AUG 22 2009
VAC063-121-220643-
/O.CAN.KRNK.FF.W.0097.000000T0000Z-090822T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FLOYD VA-MONTGOMERY VA-
236 AM EDT SAT AUG 22 2009
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHERN MONTGOMERY
AND WESTERN FLOYD COUNTIES...
COUNTY OFFICIALS REPORT NO FLOODING PROBLEMS IN THE WARNED
AREA...THUS THE FLASH FLOOD WARNING HAS BEEN CANCELLED.
LAT...LON 3690 8060 3691 8060 3698 8049 3709 8039
3707 8026 3692 8033 3680 8051
$$
DSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Aug 21, 9:59 PM EDT, 1 hour 27 minutes earlier.
Area forecast discussion, Aug 21, 9:59 PM EDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 959 PM EDT FRI AUG 21 2009 .SYNOPSIS... A COLD FRONT APPROACHING THE WESTERN SLOPES OF THE APPALACHIAN MOUNTAINS WILL BE MAKING ITS WAY ACROSS THE MIDDLE ATLANTIC REGION TONIGHT AND SATURDAY. MUCH COOLER AND DRIER HIGH PRESSURE WILL EVENTUALLY SHOVE THE FRONT OFF THE COAST LATE THIS WEEKEND AND EARLY NEXT WEEK. A WARM UPPER RIDGE OF HIGH PRESSURE TRIES TO EXTEND EAST TO THE SOUTHEAST COAST BY THE MIDDLE OF NEXT WEEK. && .NEAR TERM /THROUGH SATURDAY/... DESPITE DECENT SFC INSTABILITY WITH CAPES STILL 2000 J/KG OR MORE IN THE PIEDMONT...WEAK MID LEVEL LAPSE RATES SEEM TO BE KEEPING MUCH CONVECTION FROM TAKING OFF. HAVE CANCELLED THE SVR TSTM WATCH THAT WAS IN EFFECT IN THE PIEDMONT AREAS. HAVE ALSO LOWERED POPS QUITE A BIT THROUGH THE EVENING HOURS TO REFLECT MORE OF A WIDELY SCATTERED COVERAGE. AS THE UPPER TROUGH MOVES CLOSER OVERNIGHT AND TEMPS ALOFT COOL...WE STILL SHOULD SEE GOOD COVERAGE OF SHOWERS/TSTMS RE-DEVELOPING ACROSS THE AREA. PREVIOUS DISCUSSION... 00Z RNK AND GSO SOUNDINGS STILL SHOW >1500 J/KG OF ELEVATED CAPE WITH THE SFC LAYER STABILIZING A LITTLE. IT LOOKS LIKE THE SFC FNT IS STALLED ON THE WESTERN SLOPES OF THE APPLNS...AND WATER VAPOR SHOWS A STRONG SHORT WAVE DIGGING INTO THE OHIO VALLEY AND BRINGING A PLUME OF MOISTURE NEWD FROM THE GULF COAST STATES. MEANWHILE THE RUC SHOWS TEMPS ALOFT COOLING RAPIDLY FROM THE WEST AND SOUTHWEST. IT STILL LOOKS LIKE THE COVERAGE OF SHOWERS/THUNDERSTORMS WILL BE INCREASING OVERNIGHT. WITH PWATS STILL 1.5 TO 1.9 INCHES...I HAVE KEPT IN A MENTION OF HEAVY RAIN AS WELL. FINALLY...WITH DEWPOINTS RUNNING IN THE LOWER TO MID 70S ACROSS THE PIEDMONT AND NO DRIER AIR EXPECTED TO REACH THAT AREA...HAVE RAISED LOW TEMPS A FEW DEGREES IN THE EAST. WITH THE FRONT SLOWING UP IN RESPONSE TO THE DIGGING SHORT WAVE AND APPROACH OF H-BILL THINK IT WISE TO HOLD ONTO FAIRLY HIGH POPS SATURDAY...ESPECIALLY ALONG AND EAST OF THE BLUE RIDGE. WE SHOULD STILL BE WARY OF THE HIGH PWATS AND POTENTIAL FOR HEAVY RAINFALL. IN SPITE OF THE FAST MEAN WIND FLOW...HIGH RAIN RATES IN COMBINATION WITH ANY TRAINING OR ANCHORING OF SHRA/TSRA WILL RESULT IN QUICK ACCUMULATIONS AND POTENTIAL FOR RAPID RUNOFF. TEMPS TONIGHT AND SATURDAY WILL REMAIN WARM AND MUGGY...DEWPOINTS REMAINING ABOVE 65. AS HURRICANE BILL MOVES UP THE EAST COAST...LOOK FOR GRADUAL END TO PRECIP THREAT ONCE THE HURRICANE PULLS NORTH OF 40 DEG LAT...AND ALLOWING THE COLD FRONT TO ACCELERATE EAST. ADVECTION OF DRYER BOUNDARY LAYER AIR INTO THE AREA WILL NOT TAKE PLACE UNTIL THIS OCCURS. && .SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/... HURRICANE BILL WILL LIFT NORTHEAST AWAY FROM REGION. SEE NHC DISCUSSION AND ADVISORIES FOR MORE INFO. 12Z NAM MATCHED 15Z NHC TRACK BETTER THAN GFS. PLAYED THE HIGHEST POPS IN THE EAST SATURDAY EVENING...AND TAPER OFF OVERNIGHT. WENT WITH LOW TEMPERATURES CLOSE TO MET GUID. THE FRONT WILL PUSH EAST TO THE COAST BY SUNDAY MORNING. DRIER AIR MOVE INTO THE WEST SATURDAY NIGHT INTO SUNDAY WITH DEWPOINTS FALLING INTO THE 50S...EXCEPT REMAINING THE LOWER TO MID 60S OUT EAST. KEPT CHC OF SHOWERS/ISOLATED STORMS ON SUNDAY AS COOL POOL PUSHES NEARBY. POSTED HIGH TEMPERATURES SUNDAY FROM THE LOWER 70S IN THE NORTHWEST TO THE MID 80S IN THE SOUTHEAST. PLAYED SUNDAY NIGHT DRY WITH LOWS NEAR ADJMET. MONDAY...POTENTIAL FOR ISOLATED SHOWERS EXISTS IN THE MTNS AS SECONDARY TROUGH PUSHES OVER THE MID ATLANTIC. HIGHS ON MONDAY WILL VARY FROM THE LOWER 70S IN THE GREENBRIER VALLEY TO THE MID 80S IN THE SOUTHEAST. && .LONG TERM /TUESDAY THROUGH FRIDAY/... FOLLOWED HPCGUIDE FOR MEDIUM RANGE WHICH INCORPORATE A BLEND OF ENS MEANS OF BOTH GFS AND ECMWF. BY THE MIDDLE OF THE WEEK...THE UPPER RIDGE EXPANDS EAST TO THE COAST AHEAD OF A SLOWLY SOUTHWARD SINKING FRONT NEAR THE END OF NEXT WEEK. AHEAD OF THE BOUNDARY...THE MIDDLE ATLANTIC SHOULD HEAT UP ONCE AGAIN WITH H85 TEMPS APPROACHING +18C. FRONTAL BOUNDARY STALLS TO OUR SOUTH ACROSS SOUTH CAROLINA ON FRIDAY. && .AVIATION /02Z SATURDAY THROUGH WEDNESDAY/... SHOWERS/TSTMS WILL REMAIN ISOLD TO SCT THROUGH 04Z TO 06Z...THEN ARE EXPECTED TO INCREASE IN COVERAGE OVERNIGHT AN UPPER TROUGH AND ITS ASSOCIATED SFC FNT APPROACHES. THINK THESE SHOWERS/TSTMS WILL HAVE ENOUGH COVERAGE TO HAVE PREVAILING SHOWERS AND VCNTY TSTMS IN THE ALL OF THE TAF SITES. THE BULK OF THIS WAVE OF SHOWERS LOOKS TO BE IN THE 06 TO 12Z TIME FRAME AS THE FRONT MOVES INTO THE MTNS. IN ADDITION...IN THE OVERNIGHT HOURS...THINK THAT WITH VERY MOIST LOWER LEVELS...MVFR FOG IS LIKELY...AND POSSIBLY SOME IFR FOG/STRATUS. THE FNT WILL HANG UP IN THE MTNS AND THEN GETS A GOOD PUSH SATURDAY WITH A SECOND SHORT WAVE. SHOWERS AND TSTMS WILL RE- DEVELOP AHEAD OF THE FRONT ON SATURDAY AFTERNOON. AT THIS TIME...IT LOOKS LIKE THE BULK OF THIS ACTIVITY WILL BE FROM ROA EASTWARD...SO I HAVE INCLUDED CB IN THE CLOUD GROUP FOR ROA...LYH AND DAN BEGINNING 16 OR 17Z SATURDAY. THE FRONT WILL BE SLOW TO CROSS THE AREA UNTIL HURRICANE BILL PASSES NORTH OF 40 DEG LAT LATE SAT AFT OR EVENING. AFTER THAT...THE WINDS SHOULD BECOME NORTHWEST ALLOWING FOR DRIER AIR TO INFILTRATE THE AREA FROM THE OHIO VALLEY. THE FRONT WILL FINALLY BE EAST OF US SUNDAY. DRIER AIR ARRIVES TO THE AREA SUNDAY AND INTO THE FIRST OF NEXT WEEK. ASIDE FROM LINGERING LOW LEVEL CLOUDS SUNDAY AND POTENTIAL FOR MVFR CIGS ON SUNDAY...VFR CONDITIONS ARE EXPECTED FOR EARLY NEXT WEEK. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...PM NEAR TERM...JJ/PM SHORT TERM...KK LONG TERM...KK AVIATION...JJ/PM
Hazardous weather outlook, Aug 21, 6:56 PM EDT, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 656 PM EDT FRI AUG 21 2009 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-222300- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 656 PM EDT FRI AUG 21 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. RCS
In the hours before
Special weather statement, Aug 21, 9:13 PM EDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
913 PM EDT FRI AUG 21 2009
VAZ035-045-046-220215-
AMHERST VA-APPOMATTOX VA-CAMPBELL VA-
913 PM EDT FRI AUG 21 2009
...A STRONG THUNDERSTORM WILL AFFECT EASTERN AMHERST...APPOMATTOX AND
NORTHERN CAMPBELL COUNTIES...
AT 911 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHEAST
OF RUSTBURG...MOVING NORTHEAST AT 15 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT FREQUENT
CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN OR
SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN
A THUNDERSTORM APPROACHES.
THIS STORM WILL BE NEAR CONCORD AROUND 930 PM...SPOUT SPRING AROUND
935 PM...STONEWALL AROUND 945 PM...APPOMATTOX AROUND 950 PM...
OAKVILLE AROUND 1000 PM AND RIVERVILLE AROUND 1015 PM.
LAT...LON 3718 7903 3731 7924 3757 7895 3756 7889
3754 7887 3754 7885 3756 7884 3756 7883
3746 7871 3745 7871
EXPERIMENTAL
RCSSpecial weather statement, Aug 21, 10:10 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1010 PM EDT FRI AUG 21 2009
VAZ014-017-220315-
FLOYD VA-MONTGOMERY VA-
1010 PM EDT FRI AUG 21 2009
...A STRONG THUNDERSTORM WILL AFFECT FLOYD AND MONTGOMERY COUNTIES...
AT 1009 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTHEAST
OF INDIAN VALLEY...MOVING NORTHEAST AT 20 MPH.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR PILOT AROUND 1030 PM...TERRYS FORK AROUND
1045 PM...CROCKETT SPRINGS AROUND 1100 PM AND COPPER HILL AROUND 1115
PM.
LAT...LON 3689 8046 3696 8055 3723 8022 3719 8018
3712 8018 3711 8015 3713 8014 3712 8012
3710 8011 3701 8011
EXPERIMENTAL
DSSpecial weather statement, Aug 21, 10:31 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1031 PM EDT FRI AUG 21 2009
NCZ003-004-020-220330-
STOKES NC-SURRY NC-YADKIN NC-
1031 PM EDT FRI AUG 21 2009
...A STRONG THUNDERSTORM WILL AFFECT STOKES...SURRY AND YADKIN
COUNTIES...
AT 1031 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST
OF EAST BEND...MOVING NORTHEAST AT 20 MPH.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR SILOAM AROUND 1045 PM...PILOT MOUNTAIN AROUND
1100 PM...WOODVILLE AROUND 1115 PM AND FRANCISCO AROUND 1130 PM.
LAT...LON 3613 8057 3624 8074 3655 8046 3655 8045
3642 8022 3625 8043 3625 8045 3624 8044
EXPERIMENTAL
DSSpecial weather statement, Aug 21, 10:36 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1036 PM EDT FRI AUG 21 2009
VAZ024-220330-
ROCKBRIDGE VA-
1036 PM EDT FRI AUG 21 2009
...A STRONG THUNDERSTORM WILL AFFECT ROCKBRIDGE COUNTY...
AT 1036 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER LEXINGTON
CITY...MOVING NORTHEAST AT 20 MPH.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR LEXINGTON CITY AROUND 1045 PM...CORNWALL
AROUND 1100 PM AND FAIRFIELD AROUND 1115 PM.
LAT...LON 3785 7914 3780 7923 3781 7925 3778 7928
3769 7943 3780 7955 3801 7936
EXPERIMENTAL
DSSpecial weather statement, Aug 21, 10:39 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 1039 PM EDT FRI AUG 21 2009 VAZ016-220300- CARROLL VA- 1039 PM EDT FRI AUG 21 2009 ...A STRONG THUNDERSTORM WILL AFFECT CARROLL COUNTY... AT 1038 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTHEAST OF FANCY GAP...MOVING NORTHEAST AT 20 MPH. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. THIS STORM WILL BE NEAR DUGSPUR AROUND 1045 PM AND LAUREL FORK AROUND 1050 PM. LAT...LON 3686 8058 3673 8047 3665 8069 3674 8075 EXPERIMENTAL DS
Special weather statement, Aug 21, 11:15 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1115 PM EDT FRI AUG 21 2009
VAZ014-016-017-022-220415-
CARROLL VA-FLOYD VA-MONTGOMERY VA-ROANOKE VA-
1115 PM EDT FRI AUG 21 2009
...STRONG THUNDERSTORMS WILL AFFECT CARROLL...FLOYD...MONTGOMERY AND
ROANOKE COUNTIES...
AT 1114 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM PILOT TO
7 MILES SOUTHWEST OF WILLIS...MOVING NORTHEAST AT 25 MPH.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THESE STORMS WILL BE NEAR SHAWSVILLE AROUND 1130 PM...
ELLISTON-LAFAYETTE AROUND 1145 PM...GLENVAR AROUND MIDNIGHT AND CHECK
AROUND 1215 AM.
LAT...LON 3725 8035 3732 8015 3723 8009 3705 8018
3684 8041 3674 8066 3711 8046
EXPERIMENTAL
DSThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 8:44 PM EDT | Special Weather Statement | RNK | Campbell | 61 min |
| Aug 21, 9:13 PM EDT | Special Weather Statement | RNK | Appomattox | 62 min |
| Aug 21, 10:10 PM EDT | Special Weather Statement | RNK | Floyd | 65 min |
| Aug 21, 10:36 PM EDT | Special Weather Statement | RNK | Rockbridge, City of Lexington | 54 min |
| Aug 21, 10:39 PM EDT | Special Weather Statement | RNK | Carroll | 21 min |
| Aug 21, 11:15 PM EDT | Special Weather Statement | RNK | Floyd, Montgomery | 60 min |
| Aug 21, 11:36 PM EDT | Special Weather Statement | RNK | Patrick | 54 min |
| Aug 21, 11:50 PM EDT | Special Weather Statement | RNK | City of Roanoke, City of Salem | 55 min |
| Aug 21, 11:54 PM EDT | Flash Flood Warning | RNK | Roanoke, City of Roanoke, City of Salem | 6 hr |
| Aug 22, 12:20 AM EDT | Special Weather Statement | RNK | City of Salem | 25 min |
| Aug 22, 1:07 AM EDT | Special Weather Statement | RNK | Franklin | 23 min |
| Aug 22, 1:14 AM EDT | Special Weather Statement | RNK | Botetourt | 31 min |
| Aug 22, 1:15 AM EDT | Special Weather Statement | RNK | Amherst, City of Buena Vista | 30 min |
| Aug 22, 1:44 AM EDT | Special Weather Statement | RNK | Amherst | 31 min |
| Aug 22, 1:53 AM EDT | Severe Thunderstorm Warning | RNK | Amherst | 24 min |
| Aug 22, 2:52 AM EDT | Special Weather Statement | RNK | Buckingham | 23 min |
| Aug 22, 5:04 AM EDT | Special Weather Statement | RNK | Tazewell | 56 min |
| Aug 22, 5:10 AM EDT | Special Weather Statement | RNK | Buckingham | 65 min |
| Aug 22, 6:35 AM EDT | Special Weather Statement | RNK | Smyth | 55 min |
| Aug 22, 10:06 AM EDT | Special Weather Statement | RNK | Henry, City of Martinsville | 54 min |
| Aug 22, 10:58 AM EDT | Special Weather Statement | RNK | Pittsylvania, City of Danville | 62 min |
| Aug 22, 11:20 AM EDT | Flash Flood Warning | RNK | Pittsylvania, City of Danville | 3 hr |
| Aug 22, 11:30 AM EDT | Severe Thunderstorm Warning | RNK | Halifax, Pittsylvania | 60 min |
| Aug 22, 12:04 PM EDT | Special Weather Statement | RNK | Appomattox, Buckingham, Campbell, Charlotte, Halifax, Pittsylvania and 1 more | 56 min |
| Aug 22, 12:48 PM EDT | Flash Flood Warning | RNK | Charlotte, Halifax | 3 hr |
| Aug 22, 12:53 PM EDT | Severe Thunderstorm Warning | RNK | Charlotte, Halifax | 52 min |
| Aug 22, 1:03 PM EDT | Special Weather Statement | RNK | Buckingham | 57 min |
| Aug 22, 1:28 PM EDT | Severe Thunderstorm Warning | RNK | Buckingham | 30 min |
Nearby
Flash Flood Warnings in Virginia, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.